Systemic lupus erythematosus (SLE) is an autoimmune tissue disease with a variety of clinical manifestations, including liver involvement. Here, we report a 44-year-old woman with SLE who developed abdominal distension and prominent hepatomegaly with transaminases mildly elevated. Hepatomegaly was confirmed in contrast-enhanced magnetic resonance imaging, and multiple intrahepatic nodules were also detected. Considering SLE-related liver damage, the patient was prescribed steroids and immunosuppressants. Three months later, the liver had shrunk significantly, and a liver biopsy was performed. Pathology findings indicated obvious dilatation of hepatic sinusoids with atrophy and collapse of hepatic plates, highly indicative of drug-induced liver damage. During follow-up, the patient was still in remission and remained stable. The significance of this case lies in the balance of disease control and drug-related side effects. Additionally, in order to make a diagnosis, early liver biopsy should be performed to confirm the cause in SLE patients with unexplained liver involvement. (Am J Transl Med 2020. 4:162-169).